Heat, Adams
- When
- August 31, 12:00 PM CST to 11:59 PM CST
- Where
- Adams forecast zone
- Reported by
- ASOS
- Coordinates
- 39.988, -91.188 (the zone’s center; the record gives no point)
The last Heat Wave of the summer started on August 31 and continued into early September. Many locations topped 100 degrees on the 31st with the Heat Index around 105.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
The last Heat Wave of the summer started on August 31 and continued into early September. Many locations topped 100 degrees on the 31st with the Heat Index around 105.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 31, 10:50 AM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1150 AM CDT WED AUG 31 2011
.DISCUSSION...
/335 AM CDT WED AUG 31 2011/
OTHER THAN PRECIP CHANCES THIS MORNING ACROSS SRN AND SERN FRINGES
OF THE CWA...FOCUS WILL BE TEMPS INTO THE WEEKEND.
KEPT SLIGHT CHANCES FOR SRN TIER OF COUNTIES THIS MORNING AS ACCAS
CONTINUES TO DEVELOP OVER NRN AR AND SWRN MO. THIS AREA OF ACCAS
SHUD DEVELOP INTO SHRA/ISOD TSRA AS IT PROGRESSES EWD PER MANY OPR
MDLS AND THE 4KM NCEP WRF.
HAVE ADDED MENTION OF SLIGHT CHANCE POPS ACROSS THE NRN THIRD OF CWA
LATE TONIGHT. MDLS CONTINUE TO SHOW STRONG WAA OVER THIS REGION.
FCST SOUNDINGS SUGGEST POSS TSRA AS THE LLJ VEERS. HOWEVER...BEST
MOISTURE IS ABOVE THE LLJ LEVEL WHERE SOUNDS SUGGEST WEAKER
FORCING...BUT BELIEVE A SLIGHT CHANCE POP IS NEEDED.
HAVE LOWERED POPS FOR THE REMAINDER OF THE SHORT TERM AS UPPER RIDGE
BUILDS INTO THE REGION. MDLS HAVE SLOWED APPROACHING FNT FOR THIS
WEEKEND AND HAVE LOWERED POPS ACCORDINGLY. THIS CDFNT SHUD PUSH SWD
THRU THE REGION SAT NIGHT INTO SUN.
AS FOR TEMPS...TRENDED TEMPS UP AGAIN FOR MUCH OF THE AREA THRU FRI.
EXPECT MUCH OF THE AREA TO MIX NEAR 80MB THRU FRI. DUE TO THIS DEEP
MIXING...GOING FCST MAY STILL BE ON THE COOL SIDE...BUT CONFIDENCE
TO GO WARMER IS TOO LOW ATTM. BELIEVE TEMPS NEAR THE CENTURY MARK
TODAY AND AOA TOMORROW IS A GOOD START. THESE TEMPS ARE NEAR RECORDS
HIGHS. PLEASE SEE CLIMO SECTION BELOW FOR RECORD INFO.
DID TREND TEMPS COOLER FOR SUN WITH FROPA OCCURRING EARLY SUN
MORNING PER LATEST GUIDANCE. WITH LATEST GUIDANCE WITHIN A DEGREE OR
TWO FOR PERIODS BEYOND SUN...MADE FEW IF ANY CHANGES TO THE PREV
FCST BEYOND SUN.
TILLY
&&
.AVIATION...
/1148 AM CDT WED AUG 31 2011/
VFR CONDTIONS WILL CONTINUE WITH A SOUTH-SOUTHWEST WIND.
SPECIFICS FOR KSTL...
VFR CONDITIONS EXPECTED TO CONTINUE.
CVKING
&&
.CLIMATE...
RECORD HI TEMPS OVER THE NEXT SEVERAL DAYS
ST LOUIS (KSTL) COLUMBIA (KCOU) QUINCY (KUIN)
WEDNESDAY 8/31 100 / 1953 103 / 1913 101 / 1953
THURSDAY 9/1 104 / 1984 102 / 1913 103 / 1953
FRIDAY 9/2 101 / 1953 100 / 1913 103 / 1913
SATURDAY 9/3 99 / 1925 103 / 1939 103 / 1913
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR ST. CHARLES MO-ST.
LOUIS CITY MO-ST. LOUIS MO.
IL...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR MADISON IL-ST. CLAIR
IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 412 AM CDT WED AUG 31 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 412 AM CDT WED AUG 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS SOUTHEASTERN MISSOURI AND SOUTHERN ILLINOIS THIS MORNING...THEN ACROSS NORTHEASTERN MISSOURI AND WEST CENTRAL ILLINOIS LATE TONIGHT. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT AND HUMIDITY WILL RETURN TO THE AREA THIS AFTERNOON THROUGH EARLY SATURDAY EVENING...WHERE HEAT INDEX VALUES WILL REACH 100 DEGREES EACH DAY FOR THE SAINT LOUIS METRO AREA. OTHER AREAS WILL APPROACH 100 DEGREES ON SOME OF THE DAYS. A HEAT ADVISORY HAS BEEN ISSUED...PLEASE SEE THIS PRODUCT FOR ADDITIONAL INFORMATION. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY AS A COLD FRONT SLOWLY PUSHES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TILLY
The national radar mosaic for the moment the first event began.
17 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2011Every state in 2011This day in weather historyWarnings in Illinois, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 344447, 344448, 344449, 344450, 344451, 344452, 344453, 344454, 344456, 344457, 344458, 344459, 344460, 344461, 344462, 344464, 344465.